MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000291C
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample evaluation, applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kinked stylet wire was confirmed.The product returned for evaluation was a 5fr t/l powerpicc provena solo picc catheter and associated 3cg stylet.The stylet was returned withdrawn from the catheter and the stylet contained two kinks within the magnet tip: 4.4cm and 5.7cm from the distal tip.The stylet was also kinked about the proximal edge of the t-lock assembly which would have resulted in approximately 61.9cm of dwell length within the catheter.The associated catheter length was measured to be 62.1cm.The condition of the catheter was unremarkable as no potential damage, defect, or deformity was observed.The sample did contain light traces of a dark red substance consistent with dried blood residue.Outside the two kinks in the stylet, the stylet itself was unremarkable to gross visual evaluation.The inner conductive wire contained a sharp kink at that site and the angle of kink was consistent with a kink event involving an angle more than 140°.The condition of each magnet within the magnet string was unremarkable.The observed kink damage likely occurred due to prolapsing (a sharp kink of the catheter/wire assembly) of the stylet wire within the patient during insertion.This is also consistent with the event description reported by the complainant facility, ¿wire bent while trying to cross the shoulder.Couldn¿t¿ get wire to cross and it was pulled out of the patient¿.No potential manufacture deficiency was observed during evaluation of the returned device.A lot history review (lhr) of rees1322 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported unable to get wire to cross the shoulder during insertion.The wire was pulled out of the patient and a bend in the wire was noticed.On (b)(6) 2020: during device evaluation the wire was found to be kinked.

Brand Name
POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11205379
Report Number3006260740-2020-21394
Device Sequence Number19794908
Product Code LJS
UDI-Device Identifier00801741161162
UDI-Public(01)00801741161162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberCK000291C
Device Catalogue NumberCK000291C
Device Lot NumberREES1322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;